Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Recurring white ring like rash on the penis in winter. Tried Triamcinolone acetonide. Should I continue medication?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 304 Questions
I occasionally get a dry "white ring" near the tip of my penis. This occurs more when the air is dry or winter months. I've seen a dermatologist and he gave me a prescription of Triamcinolone acetonide years back....It does not hurt in any way. I think the diagnosis was eczema. My questions:

Do the cold months (dryness) cause the formation of the eczema (white ring)?
Is it just better to use a moisturizer versus the medication.

It does go away when I use the medication but returns if I don't continue to application.

Thanks in advance,
Posted Wed, 2 May 2012 in Skin Hair and Nails
Answered by Dr. Rohit Batra 1 hour later

Thanks for your query.

White flaky ring as explained by you can also occur as a result of fungal infection, collection of smegma- i.e. normal secretions of the glands in the area or dryness as in your case. Discuss about these possibilities with your dermatologist. Treatment could depend on the exact cause.

1.     Dryness associated flakes are common in winter months. It should subside with moisturizers and should not cause any symptoms like itching, redness etc.
2.     A fungal infection will only subside with the cream mentioned by you; but will re- appear as soon as you stop. It requires proper anti- fungal - oral as well as topical to be cured.
3.     Smegma, if present gets cleared with daily washing and cleaning.

In your case as the condition worsens during winters or comes back after stopping medication, the possibility of fungal infection needs to be considered too. A proper treatment may need to be started in such cases.

Hope I have answered all your queries. Please accept my answer if you are satisfied with my reply and if you do not have any further queries.


Dr.Rohit Batra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor